Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 11, 2016, 7:55 PM CDT for 4 counties in Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 7:55 PM CDT (00:55 UTC)
- Expired
- Apr 12, 2016, 5:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jasper County, MS, Jones County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
615
WGUS54 KJAN 120055
FFWJAN
MSC031-061-067-129-120400-
/O.NEW.KJAN.FF.W.0109.160412T0055Z-160412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1100 PM CDT
* AT 754 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...STRINGER...BAY SPRINGS...RALEIGH...TAYLORSVILLE...MOUNT OLIVE...
SANDERSVILLE...HEIDELBERG...BURNS...WHITE OAK...TUCKERS CROSSING...
TURNERVILLE...PAULDING...STAFFORD SPRINGS...MILL CREEK...MOSS...SOSO...
MIZE...LOUIN AND SYLVARENA.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3161 8894 3165 8974 3178 8974 3178 8965
3201 8965 3205 8966 3205 8972 3216 8972
3206 8892
$$
CME2 follow-up statements
384
WGUS54 KJAN 120355
FFWJAN
MSC031-061-067-129-121000-
/O.EXT.KJAN.FF.W.0109.000000T0000Z-160412T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 500 AM CDT TUESDAY
* AT 1052 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. ESTIMATED RAINFALL AMOUNTS OF 3 TO 5 INCHES OF RAIN
HAVE FALLEN OVER THE WARNED AREA TODAY. FLASH FLOODING IS ALREADY
OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...STRINGER...BAY SPRINGS...RALEIGH...TAYLORSVILLE...MOUNT OLIVE...
SANDERSVILLE...HEIDELBERG...BURNS...WHITE OAK...TUCKERS CROSSING...
TURNERVILLE...PAULDING...STAFFORD SPRINGS...MILL CREEK...MOSS...SOSO...
MIZE...LOUIN AND SYLVARENA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3161 8894 3165 8974 3178 8974 3178 8965
3201 8965 3205 8966 3205 8972 3216 8972
3206 8892
$$
22262
WGUS74 KJAN 120517
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT TUE APR 12 2016
MSC031-061-067-129-121000-
/O.CON.KJAN.FF.W.0109.000000T0000Z-160412T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-JONES MS-JASPER MS-SMITH MS-
1217 AM CDT TUE APR 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY
FOR NORTHERN COVINGTON...NORTHERN JONES...JASPER AND SMITH
COUNTIES...
AT 1216 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAVE
FALLEN AND FLASH FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...STRINGER...BAY SPRINGS...RALEIGH...TAYLORSVILLE...MOUNT OLIVE...
SANDERSVILLE...HEIDELBERG...BURNS...WHITE OAK...TUCKERS CROSSING...
TURNERVILLE...PAULDING...STAFFORD SPRINGS...MILL CREEK...MOSS...SOSO...
MIZE...LOUIN AND SYLVARENA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3161 8894 3165 8974 3178 8974 3178 8965
3201 8965 3205 8966 3205 8972 3216 8972
3206 8892
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:52 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 11, 3:52 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT MON APR 11 2016 ...SEVERE WEATHER AND LOCALIZED FLOODING IS EXPECTED FOR THIS AFTERNOON THROUGH TONIGHT... .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) THE PRIMARY CONCERN WILL BE OUR CHANCES OF SEVERE WEATHER AND SOME LOCALIZED FLOODING THROUGH TONIGHT. LATEST SATELLITE IMAGERY SHOWED A SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLAINS. THE BEST COLD TOPS WAS NOTED OVER SOUTHEAST ARKANSAS INTO THE NORTHWEST DELTA REGION. STRONG ASCENT FROM THE SUBSTROPICAL JET WAS MOVING INTO THE REGION. A STRONG SHORT WAVE WAS NOTED ACROSS THE SOUTHERN PLAINS. MID TO UPPER DIVERGENCE FROM THE ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER MISS VALLEY. AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE REGION. ON THE SURFACE A COLD FRONT WAS NOTED ACROSS ARKANSAS HEADING SLOWLY TOWARD THE NORTHWEST DELTA. PWATS OF AROUND 1.8 OVER SOUTHWEST LOUISIANA WAS SURGING TOWARD THE REGION. LOOKING AT THE SEVERE POTENTIAL. FOR THIS AFTERNOON INTO TONIGHT SPC HAS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR WESTERN AREAS ALONG AND WEST OF INTERSTATE 55 UNTIL 7 PM. MODELS CONTINUE TO SHOW GOOD LOW LEVEL AND DEEP LAYER SHEAR ACROSS THE REGION WITH MIDLEVEL LAPSE RATES OF AROUND 6-7C. MODEL SNDGS CONTINUE TO SHOW A DECENT CURVE IN THE HODOGRAPHS FOR SOME TORNADO POTENTIAL. SO THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR SOME SEVERE WEATHER POTENTIAL AS THE COLD FRONT COMES DOWN TONIGHT. CONVECTIVE MODE MODELS SHOWS SOME SUPERCELLS MOVING ACROSS THE REGION FOR THIS AFTERNOON INTO THIS EVENING. THIS WILL BE FOLLOWED BY A CONVECTIVE LINE COMING IN AHEAD OF THE COLD FRONT. A WAVE WILL DEVELOP ALONG THE FRONTAL BOUNDARY TO SLOW IT DOWN SOME BEFORE IT FINALLY PUSHES THROUGH. SO WITH THE GRAPHICAST WE WILL KEEP THE ELEVATED RISK GENERALLY JUST EAST OF THE I-55 CORRIDOR WITH THE LIMITED RISK TO THE EAST. THE PRIMARY RISK WILL BE DAMAGING WINDS...HAIL UP TO GOLF BALL SIZE AND SOME TORNADOES. LOOKING AT THE LOCALLY HEAVY RAIN POTENTIAL. AS THE FRONT MOVES THROUGH TONIGHT A WAVE WILL DEVELOP ALONG THE FRONT WHICH WILL SLOW IT DOWN. THIS WILL ALLOW FOR SOME TRAINING OF CELLS AROUND THE BOUNDARY...BEFORE THE FRONT IS ABLE TO MOVE. THE CONVECTIVE MODE MODELS HAVE BEEN ALL OVER THE PLACE AS FAR AS FAR AS THE PLACEMENT OF THE HEAVY RAINS...ANYWHERE FROM NORTH OF I-20 TO SOUTH OF I-20. DURING THE LAST FEW HOURS THE SHORT TERM MODEL HAS SHOWN THE HEAVIEST RAINFALL SPREAD OVER MOST OF THE REGION...WITH LOCALLY HIGHER AMOUNTS OF 4 PLUS INCHES. WE ARE GENERALLY EXPECTING AROUND 2 TO 4 INCHES ACROSS MOST OF THE REGION. THE HEAVIER RAINS SHOULD BE TAPERING OFF FROM THE WEST BY AFTER MIDNIGHT. FOR TUESDAY THE FRONT WILL BE EXITING THE REGION DURING THE MORNING AS THE STRONG SHORT WAVE MOVES THROUGH THE CWA. THE CONVECTION WILL BE TAPERING OFF FROM THE NORTHWEST DURING THE MORNING AND MAY LINGER SOME IN THE SOUTHEAST DURING THE AFTERNOON BEFORE ENDING BY TUESDAY NIGHT. A COOLER AIRMASS WILL PUSH INTO THE REGION. HIGHS WILL RANGE FROM THE MIDDLE 60S NORTH TO THE MIDDLE 70S SOUTHEAST. FOR TUESDAY NIGHT WE WILL GET A BRIEF BREAK IN THE RAINS BEFORE A SOUTHERN STREAM SYSTEM WITH A COASTAL SURFACE LOW APPROACHES. IT WILL PROVIDE SOME ISENTROPIC LIFT FOR SOME SHOWERS IN THE SOUTHWEST...MAINLY AFTER MIDNIGHT. WITH THE CLOUDS HANGING AROUND IT WILL HINDER NIGHT TIME LOWS SOME. LOWS WILL RANGE FROM THE UPPER 40S NORTH TO THE MIDDLE 50S SOUTH. AS WE MOVE INTO WEDNESDAY INTO WEDNESDAY NIGHT ANOTHER SHORTWAVE COMING FROM THE PLAINS WILL PUSH ANOTHER SYSTEM INTO THE REGION WITH A COASTAL SURFACE LOW. MODELS HAVE BEEN PERSISTENT IN KEEPING THE HIGHER RAINFALL TOTALS SOUTH OF THE CWA. THERE WILL BE ENOUGH INSTABILITY FOR SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM. DO NOT SEE ANY SEVERE POTENTIAL WITH THIS SYSTEM AT THIS TIME. HIGHS ON WEDNESDAY WILL BE IN THE UPPER 60S NORTH TO THE LOWER 70S SOUTH. LOWS FOR WEDNESDAY NIGHT WILL RANGE FROM THE LOWER TO UPPER 50S./17/ .LONG TERM (THURSDAY THROUGH SUNDAY)... WE WILL CONTINUE WITH OUR SOUTHERN STREAM SYSTEM AFFECTING THE ARKLAMISS FROM WEDNESDAY. THE LATEST 12Z MODELS SHOWS THE POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WHICH WOULD SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND. MODELS CONTINUE TO SHOW THE BEST CHANCES OF RAIN TO BE CONFINED TO THE SOUTHERN PORTIONS OF THE ARKLAMISS. SO WITH THIS IN MIND WILL NOT MENTION ANY HEAVY RAINFALL POTENTIAL FOR THE MIDWEEK PERIOD FOR THE HWO/GRAPHIC. THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM. WE SHOULD GET A BREAK IN THE WEATHER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT AS THE REX BLOCK HOLDS A SYSTEM OVER THE SOUTHERN PLAINS. OUR RAIN CHANCES WILL COME BACK IN THE WEST AS THE REX BLOCK WEAKENS TO A BLOCKING RIDGE FOR SUNDAY INTO SUNDAY NIGHT./17/ && .AVIATION...MVFR CIGS THIS AFTERNOON IN NUMEROUS SHRA AND SCATTERED TSRA WILL CONTINUE ACROSS THE AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS BECOMING IMPACTED IN THE HEAVIER TSRA THAT DEVELOP TONIGHT. GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO SOUTH./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 70 55 71 / 83 26 12 46 MERIDIAN 64 72 53 72 / 85 33 9 45 VICKSBURG 61 68 55 71 / 81 20 16 42 HATTIESBURG 66 78 59 74 / 87 52 14 56 NATCHEZ 64 70 55 71 / 69 25 19 53 GREENVILLE 53 65 51 68 / 92 16 9 26 GREENWOOD 56 67 50 70 / 93 19 8 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/DL
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT MON APR 11 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>033-037>039-044>046-050>052-056>058-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ060>064-121930- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ065-066-072>074-121930- COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 11, 7:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 S STONEWALL 32.08N 88.80W
04/11/2016 CLARKE MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 513.
&&
17Local storm report, Apr 11, 7:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 5 SE LEARNED 32.15N 90.49W
04/11/2016 HINDS MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT KAY BROADWATER AND BOYD ROAD.
&&
17Local storm report, Apr 11, 7:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST N MERIDIAN STATION 32.55N 88.62W
04/11/2016 M65 MPH LAUDERDALE MS ASOS
&&
17Local storm report, Apr 11, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BRANDON 32.28N 90.00W
04/11/2016 RANKIN MS EMERGENCY MNGR
PART OF THE ROOF WAS DOWN AT THE LAKELAND CLUBHOUSE WITH
A TREE BLOWN DOWN.
&&
17Local storm report, Apr 11, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
04/11/2016 LAUDERDALE MS EMERGENCY MNGR
TREES DOWN IN MERIDIAN
&&
BYRDLocal storm report, Apr 11, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD BOLTON 32.35N 90.46W
04/11/2016 HINDS MS EMERGENCY MNGR
BOLTON BROWNSVILLE ROAD FLOODED DUE TO CREEK OUT OF ITS
BANKS.
&&
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:52 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 11, 8:39 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 11, 8:53 PM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Apr 11, 9:09 PM CDT | River Flood Warning | JAN | Noxubee | 57 hr |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 12 days |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Hinds, Warren | 14 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Attala | 24 hr |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Hinds, Rankin | 71 hr |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 9 days |
| Apr 11, 9:40 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 11, 10:47 PM CDT | Areal Flood Warning | JAN | Issaquena | 12 hr |
| Apr 11, 11:11 PM CDT | River Flood Warning | JAN | Clarke | 59 hr |
| Apr 11, 11:48 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Apr 12, 12:47 AM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 12, 5:02 AM CDT | Areal Flood Warning | JAN | Covington, Jasper, Jones, Smith | 3 hr |
| Apr 12, 5:50 AM CDT | Special Weather Statement | JAN | Lamar | 25 min |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Marion | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Simpson | 50 hr |
| Apr 12, 10:30 AM CDT | River Flood Warning | JAN | Jones | 48 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.